Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
aeth3

Fighting modererate (but stubborn) hormonal cysts

Recommended Posts

Heaven's sake! My bloodwork came back fine this morning (but I could have told them that) and I am now in possession of my first course of Accutane. I cannot believe this packaging! Even the most in-your-face pro-lifers don't use pictures of scrambled babies this way!

There are 14--yes, 14-- Do Not Get Pregnant pictographs: one on each side of the pillbox, and one covering every single pill blister. Then on the back of the box are three images of what your baby would look like if you did.

This despite the fact that I can't possibly have gotten these pills without being "counselled" to use birth control, signed two promise forms, and had two pregnancy tests (30 days apart) come back negative. After that I, my doctor, and my pharmacist all had to log on to the iPledge police site [i swear I just typed "police state" and backspaced it] with the same code to release the drug into my obviously untrustworthy hands.

40mg Claravis with insurance: $8

Flax oil, calcium, Aquaphor, hot oil, eye drops, and Dr. Dan's: $52 and change

A nice fatty value meal from McDonald's to wash it all down with: Priceless

Link to post
Share on other sites

Thank you! Nice to see I'm not *such* an old lady here. =)

I've read your posts before and chuckle every time over "apply chapstick like it's my job".

Amy

Link to post
Share on other sites

Day One:

  • Headache like someone hit the back of my head with a mallet. Seems to be cured by drinking lots of water.
  • Drier than normal hands, lips, forehead, and nasal passages. This is odd: my forehead looks oily (which it rarely does), but feels crispy underneath.

I'm surprised to see these side-effects so quickly. I'm at about .7 mg Claravis per kg body weight. I wonder if that's high to start? Seems like a lot of women here start at about .5 mg per kg and work their way up.

I should mention, my breakouts come monthly. My cysts would naturally subside this week. The real tests for me will be:

  • Does my skin clear as usual this month or do I suffer an instant IB?
  • Does Accutane halt next month's breakout?

Stay tuned, true believers!

Amy

Link to post
Share on other sites

Day Two:

  • Red splotches on my neck. Has anyone had this before?
  • Nothing else worth mentioning. Not noticably more dry than yesterday. No headache; I drank enough water to drown somone twice my size.

Amy

Link to post
Share on other sites
Day Two:
  • Red splotches on my neck. Has anyone had this before?
  • Nothing else worth mentioning. Not noticably more dry than yesterday. No headache; I drank enough water to drown somone twice my size.
Amy
Link to post
Share on other sites
I definitely had the red neck splotches going on at first. oh and the excema on the back of my hands, that was just awesome. and a little patch under ONE of my eyes of dryness. creepy right~!!
Link to post
Share on other sites

Hey Amy,

I'm 27 on my first course of accutane, and I just started, too. Totally relate with the dehydration headache - I think the same happened to me. I have eczema elbows normally and the derm said to keep using the hydrocortisone on them, I think it's OK with accutane. Best of luck with your course!

K

Link to post
Share on other sites

Day Three:

  • Splotches on neck are eczema.
  • Face is blooming in tiny, lightning-fast-developing whiteheads
  • Added vitamin E to regimen: 200 IU with breakfast and supper each
The doctor took one look at my neck and said, "Hey! Accutane at work!" I said I was surprised to see side-effects so quickly. She told me eczema isn't a side-effect of the Accutane itself, but a side-effect of being so dry.

So this is what happens if you have dry skin to start with: You visit the doctor three times in a week trying to get your skin to cope.

When I left--steroid in one hand for the eczema, BenzaClin in the other for the breakouts--my doctor called cheerily after me, "See you in a couple days!"

Hah-bloody-hah :|

Amy

Link to post
Share on other sites

Days Four and Five:

The Glass is Half Full...

  • Eczema clearing with prescription steroid
  • Headache cured with water
The Glass is also Half Empty...
  • My skin is flaking on my face, despite covering it in Cetaphil cream and Aquaphor
  • The skin on my face stings like a...not-very-nice-stinging-thing. I think it's time to give up my facecloth.
  • I am getting my IB
I have five new spots in the last two days. Usually, I only get a couple of cysts at a time, but these aren't cysts. They are smaller whiteheads that develop in a matter of hours. My skin is extremely fair and translucent, so they stand out like red-hots on vanilla ice cream. Very pretty. Also, they are definitely redder than usual.

I've seen in other people's logs that this is breakouts on Accutane do tend to be darker/redder than usual. Will someone please explain to me why this is?

Amy

Link to post
Share on other sites
There are 14--yes, 14-- Do Not Get Pregnant pictographs: one on each side of the pillbox, and one covering every single pill blister. Then on the back of the box are three images of what your baby would look like if you did.
Link to post
Share on other sites

Days six and seven:

  • "No, I'm not mad at you. I'm just red because of this %[email protected]# medication I'm taking."
  • My spots seem to be drying up...and peeling off in layers which is weird.
  • Forgot to Aquaphor last night and today my cheeks are flaky. Aquaphor works! But only if you use it.
  • Accutane works--I think. I'd naturally be clearing at this time of month anyway, but the clearing is pretty rapid this time. However, spots are redder than usual.

Anyone else have trouble keeping track of all the things they're supposed to do or take? The E, the oil, the calcium, the lip balm, the lotion, the cortisone...by the time I get to the Accutane itself, there are five other things I've forgotten.

Link to post
Share on other sites

Days 8-10

  • Redness seems to have calmed some
  • Face stung today because I tried to remove flakes (gently!) with a washcloth
  • Spots still peeling. It's the weirdest thing.
  • No new spots to report. Thought I felt one coming on yesterday, but this morning it was gone.
  • Lips
The lips...I keep them covered all the time with either Aquaphor or Dr. Dan's, but sometimes I feel them start to tingle and within an hour they're completely chapped. WHY?! Next day, they peel off.

Also, Accutane makes me look OLD! Even though I coat my skin in Aquaphor at night, the dryness seems to be making every tiny line in my skin stand out. Old...or spotty... tough choice. ;-)

Link to post
Share on other sites

Days 11 to 16

My honeymoon with Accutane is over. After about a week of nearly perfect skin, I'm getting a pretty steady breakout. It's about the time of the month for hormones to start acting up, so I'm not surprised...just disappointed. I'd hoped Accutane would keep it down this month.

Also, I'm breaking out in weird places...like the back of my neck. I NEVER do that!

What IS nice is that the Accutane makes my pimples resolve very quickly. A pimple that would have taken days to come to a head and go away, does so in a day or two. A cyst that would have taken a month to go away, never gets that bad...so far...

On the other hand again, because pimples are so quick to develop, I have to keep tabs on them throughout the day. Nothing like coming out of a meeting, looking in the mirror, and thinking "Aaaack! Where did that come from?!"

Give me patience!

Link to post
Share on other sites

Days 17-26

I've been watching for Aunt Flo's arrival with bated breath. Always get cysts at That Time of the Month. This month: Only one, and it looks like it will disappear without ever really getting bad.

The rest of my face is clear. I hope the red scars will clear up soon.

Dry as the sahara. Sub-zero temperatures don't help. Windburn is a real problem. However: have discovered that vitamin E really helps! I'd been taking it internally for weeks, but in desperation a week ago, snipped open 400IU and spread it over my face and throat. Miracles! Moisturizes and seems to give a little glow back to skin that was looking dry and very old on Accutane.

Blood work tomorrow. Wish this were the kind of test I could study for. I'm nervous.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×